W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXA073902A |
| Medical Device Problem Codes |
Complete Blockage (1094); Biocompatibility (2886)
| Health Effect - Clinical Codes |
Obstruction/Occlusion (2422); Renal Impairment (4499)
| Date of Event |
03/04/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6: code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6: code b20: the device remains implanted; therefore, direct product analysis was not possible.Additional manufacturer reports will be submitted for same patient and same procedure/intervention.Report#: 2017233-2026-07289, report#: 2017233-2026-07290.The ifu was reviewed, and the following statement was found to be applicable: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: stenosis, thrombosis or occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, a patient underwent a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) procedure.During this procedure, several gore® viabahn® vbx balloon expandable endoprosthesis (vbx devices) were implanted in the visceral arteries as branch devices.On (b)(6) 2026, the patient developed abdominal pain that progressively worsened and was accompanied by coffee-ground emesis.On (b)(6) 2026, a repeat cta showed interval occlusion due to vbx stent thrombosis of the celiac, right and left renal arteries.The vbx stent in the sma remained patent as the sole mesenteric inflow.Laboratory results on this date showed elevated bun (59 mg/dl) and creatinine (3.09 mg/dl).Based on the cta findings and the severity of his abdominal pain, the patient was taken emergently for endovascular thrombectomy of the celiac and renal vbx devices, including thrombus clearance from the associated tambe renal and celiac portals.On (b)(6) 2026, according to the physician, the patient was noted to have loss of kidney function following the procedure.Additionally, the treating physician reported the presence of an active gastric ulcer with hematemesis and expressed clinical judgment that hypotension related to gastrointestinal bleeding may have contributed to thrombus formation within the renal and celiac vessels/portals.It is reported that the patient currently remains on dialysis, with bilateral functional impact.
Additional Manufacturer Narrative
H6 - code h was updated.